Announcement

Collapse
No announcement yet.

Lyrica vs. Neurontin Please help!

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    #46
    Ryan ( my 19 year old incomplete C-2 son with full sensation) was on 4800 mg of Gabapentin a day and taking Nexium to counteract the stomach issues that that does can cause. His bone density is now equal to that of an 80 year old woman.

    He tried Lyrica (for two days at a minimal dose) while weaning down from the Gabapentin. It messed with his head in a bad way. He started have thoughts of suicide. He is now down to 800 mg a day and doing OK in the nerve pain area. Most of his nerve pain is literally in the ass. His butt would hurt (not a skin or seating issue but nerve pain). Ryan is now maxing out on the calcuim (gone from 1000 mg a day to 4000) and taking Fortura shots to try to rebuild the bones. He stands in the frame for at least two hours a day and we are hopeful that this will work. He has the potential to walk again and the bones are key.

    As others have said, everyone is different. You have to keep trying different drugs at a different combo to see what works for you. Medicaid should help pay for your drugs whichever one you take. Keep in mind that neurotin or gabapentin will take a toll on your stomach and the drugs to counteract it will effect your bones. It is all a balancing act.--eak
    Elizabeth A. Kephart, PHR
    mom/caregiver to Ryan-age 21
    Incomplete C-2 with TBI since 3/09

    Comment


      #47
      I took 2400 Neurontin at bedtime for several years. It helped my Fibromyalgia.
      A gradually took less and now am thinking about going back on it again (lower dose) as have been having flare ups.
      My husband is the one with SCI and it did not help him, but Lyrica does.
      It just shows we are all different.
      eak-He talks of the same butt pain too, one of the first things before he was even off of the vent. I could not understand at that time what he meant and kept asking "your anus?!"
      I hope Ryan is getting some relief. That's great he can do the standing frame. My husband is not able to. I hope things are going well for you.

      Comment


        #48
        Reading your posts is eye opening. Several months ago I had Prednisone induced diabetes, Cushing's syndrome and adrenal fatigue. As a result, I was placed on Lyrica and hydrocortisone to deal with pain. Now I'm working on tapering off from 300 mg of Lyrica and 30 mg hydrocortisone. I gained weight, puffiness, fuzzy thinking and fatigue. When I taper down the dose, I stay on the lower dose for two-three weeks. I've noticed increased joint pain, sleeplessness, fatigue, itchy crawling feelings on my skin and increased anxiety and nightmares. When I taper down the dose, these symptoms increase. I have stopped physical therapy because of the pain. I realize everyone responds differently, but I stopped consulting my doctors and am tapering down on my own now. I hope to get clarity of thought back and lose the weight gain in the middle. When the pain subsides, I plan to return to exercise and develop better muscle.
        Last edited by graytwinkle; 29 Sep 2011, 9:09 AM.

        Comment

        Working...
        X